MAUDE Adverse Event Report: BAYER MEDICAL CARE, INC. STELLANT DUAL CT INJECTOR; CT INJECTION SYSTEM

BAYER MEDICAL CARE, INC. STELLANT DUAL CT INJECTOR; CT INJECTION SYSTEM
Model Number 60726807
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Respiratory Arrest (4461)
Date of Event 11/15/2022
Type of Reportable Event Death
Event or Problem Description
Bayer medical care was notified that an alleged patient death occurred 2-3 hours following a procedure in which a medrad® stellant ct injection system was in use.The customer site reported the following information: " the patient with a medical history of aortic aneurysm underwent contrast examination for fever and respiratory disorder.As the patient felt sick, anaphylactic shock was suspected first.Subsequently, the patient experienced decreased blood pressure and respiratory arrest and then died in 2-3 hours.After the examination of the condition, it was judged that the cause of the death was blood and contrast medium injected into the lung.The facility reported that there was no malfunction of the stellant with certegra workstation used and the contrast medium injected to the patient was a non-bayer product." multiple attempts to obtain additional information, including an autopsy report, have been made; however further details have not been provided to date.
 
Additional Manufacturer Narrative
A system service check of the medrad® stellant ct injection system was offered to the customer and declined.The site continues to use the medrad® stellant ct injection system after the reported event with no further issues reported.According to the reporting radiological technologist, device malfunction was not suspected.The disposables that were in use during the procedure were requested for evaluation by product analysis, however, the disposables used during the procedure were not returned by the customer and therefore cannot be tested.In addition, the customer was unable to provide lot numbers for the disposables at issue.As a result, testing of retained samples is unable to be performed at this time.An offer for additional clinical applications training has been declined by the customer at this time.This information does not constitute an admission that the device, the company, or its employees caused or contributed to a reportable event.

Brand Name
STELLANT DUAL CT INJECTOR
Common Device Name
CT INJECTION SYSTEM
Manufacturer (Section D)
BAYER MEDICAL CARE, INC.
1 bayer drive
indianola PA 15051
Manufacturer (Section G)
BAYER MEDICAL CARE, INC.
1 bayer drive
indianola PA 15051
Manufacturer Contact
susan sherwin
1 bayer drive
indianola, PA 15051
7249408678
MDR Report Key15938905
Report Number2520313-2022-00034
Device Sequence Number20419752
Product Code DXT
UDI-Device Identifier00616258008943
UDI-Public(01)00616258008943(11)170623
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K082905
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number60726807
Device Catalogue NumberSCT W/CERTEGRA
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2022
Initial Report FDA Received Date12/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/27/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STELLANT DISPOSABLES, LOT NUMBER UNKNOWN
Outcome Attributed to Adverse Event Death;
Patient SexUnknown